Sign in to follow this  
Followers 0

Wellbutrin

15 posts in this topic

Posted

When I took Wellbutrin SR it made me vomit and have flu like symptoms the three days I was on it... but my depression and concentration are crap and so my doctor wants to try Wellbutrin XL to see if it works.. there were no studies on XL and nausea that he could find and i'm just worried that its going to be the same thing...

Share this post


Link to post
Share on other sites

Posted

When I took Wellbutrin SR it made me vomit and have flu like symptoms the three days I was on it... but my depression and concentration are crap and so my doctor wants to try Wellbutrin XL to see if it works.. there were no studies on XL and nausea that he could find and i'm just worried that its going to be the same thing...

Were you taking an SSRI or such until you went on the WB?  It's metabolized by some of the same

liver enzymes as several of the SSRIs, and several other medications besides (WB + tetracycline

yielded several hours of misery for me one weekend; starting Cymbalta immediately after stopping

WB was like getting kicked in the gut).  If so, it's possible that the other medication hadn't totally

cleared out, leaving you with an overworked liver.

Also, if you're one of those people who's still feeling medicated the day after a single dose of Robitussin,

a slow medical metabolism may have contributed to having too much bupropion in your blood stream

for too long when what you need are its metabolites. (This is not a high percentage of people by any

means)

Even so, the XL is supposed to spread the dose out and minimize the overall side effects.

Share this post


Link to post
Share on other sites

Posted

No previous anti-depressant... well actually i was on amitriptyline at the time too.... but yeah....

Share this post


Link to post
Share on other sites

Posted (edited)

XL is supposed to be mellowest of the lot.

Were you taking brand name SR or generic?  The generic made by Teva gave me horrid acid reflux, but the brand name drug and other generics have been fine.

Edited by Velvet Elvis

Share this post


Link to post
Share on other sites

Posted

I'm worry to hear that the SR made you sick, but, if it can possibly help, I think that you should definately try the XR.... I might be getting switched to it as well (from effexor).  Hopefully, what happened before will not happen again.. but, anyway, i don't think that you should worry and go into this with an open mind!  Ya never know, it might actually just work ;)

talk to you later

~Ophelia

Share this post


Link to post
Share on other sites

Posted

I'm back on SR so I can stay at 75 mg, but I do remember that XL was mellower, so I think it's worth a try.

Wellbutrin is one of those drugs that works for me at a tiny dose and behaves badly at full strength; maybe a small dose would limit your side effects?

Share this post


Link to post
Share on other sites

Posted

fwiw i have used both sr and xl. i preffer the sr.

for some weird reason when i take the xl, i get an indigestion feeling in the evening. it goes away with antacid, but i dont like to eat 2-4 tabs of that stuff every night.

take care

Share this post


Link to post
Share on other sites

Posted

No previous anti-depressant... well actually i was on amitriptyline at the time too.... but yeah....

<{POST_SNAPBACK}>

Why were you taking Amitriptyline? If it was for sleep you could try Remeron with Wellbutrin as it is a good anti-nausea drug. (5-HT3 blockade)  Would probably make a good combo. ;)

<{POST_SNAPBACK}>

I was on it for migraines...

Share this post


Link to post
Share on other sites

Posted

oops. that was me.. . i was on amitriptyline for migraines...

Share this post


Link to post
Share on other sites

Posted

Hi, Febrezeaddict,

If you decide to give the XL a try, go for the brand name Wellbutrin, not anything generic (actually, I'm not sure if the XL even comes in generic). I've had no nausea or digestive problems with it. I made sure to take it with food for the first few days, just in case. But, it turned out that I can take it on an empty stomach. I hope it works for you.

Greeny

Share this post


Link to post
Share on other sites

Posted

Nope, there is no generic for Wellbutrin XL. Hey, GlaxoSmithKline has to find a way to make money somehow.

Share this post


Link to post
Share on other sites

Posted

I'm glad there is no generic... the generic crud i was on before made me puke my guts out.

Share this post


Link to post
Share on other sites

Posted

the XL made me nausated every day for the 2 weeks I tried it. Blech, It just was not the right med for me.

Share this post


Link to post
Share on other sites

Posted

I'm nauseous every day too... but its not like it was with the SR...

Share this post


Link to post
Share on other sites

Posted

I didn't do very well on XL at all and began to have nearly severe stomach cramping and constipation for the whole two months I was on it. I finally stopped taking it and the stomach problems went away. I switched myself back to the SR and am starting to feel better again.

The nurse told me I am not the only one who has a hard time wtih XL and that it is the chemicals they put in one or the other to make it sustained or extended release that some people find they can't tolerate. So it could be those chemicals. Do they even have just regular Wellbutrin anymore?

When I started they had just Wellbutrin.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0